Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 292, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 21, 2019, 4:28 PM EDT for Emanuel County, Johnson County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2019, 4:28 PM EDT (20:28 UTC)
- Expired
- Aug 21, 2019, 4:58 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Emanuel County, GA, Johnson County, GA
The radar
The Robins AFB radar (KJGX), 88 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 140 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
924
WUUS52 KFFC 212028
SVRFFC
GAC107-167-212115-
/O.NEW.KFFC.SV.W.0292.190821T2028Z-190821T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
428 PM EDT Wed Aug 21 2019
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northwestern Emanuel County in east central Georgia...
East central Johnson County in east central Georgia...
* Until 515 PM EDT.
* At 427 PM EDT, a severe thunderstorm was located near Dellwood, or
near Swainsboro, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Swainsboro, Kite, Norristown Junction, Dellwood and Modoc.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3254 8234 3256 8254 3269 8254 3272 8242
3267 8230
TIME...MOT...LOC 2027Z 198DEG 2KT 3262 8241
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
567
WWUS52 KFFC 212058
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
458 PM EDT Wed Aug 21 2019
GAC107-167-212108-
/O.CAN.KFFC.SV.W.0292.000000T0000Z-190821T2115Z/
Emanuel GA-Johnson GA-
458 PM EDT Wed Aug 21 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN EMANUEL AND EAST
CENTRAL JOHNSON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Peachtree City.
LAT...LON 3254 8234 3256 8254 3269 8254 3272 8242
3267 8230
TIME...MOT...LOC 2053Z 198DEG 2KT 3264 8240
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:02 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 21, 3:02 PM EDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 302 PM EDT Wed Aug 21 2019 .SHORT TERM /Tonight through Thursday Night/... Slightly drier air and weak subsidence are expected to continue today following the passage of a weak meso-low pressure system that is continuing to the northeast. Isolated to scattered showers have already begun in the northeast Georgia mountains and in Central Georgia, defying most of the suggested guidance. However, coverage and intensity are expected to remain relatively lower with PWATS just over 1.5". Highs in the 90s expected this afternoon, with lows in the lower 70s tonight. Broad upper-level troughing will begin to get more zonal tomorrow with southwesterly low-level flow continuing to increase moisture in the region. PWATS around 1.7-1.8" expected by tomorrow afternoon which will aid diurnally-driven convection, with the highest Pops expected over North Georgia. Highs in the 90s once again expected tomorrow afternoon, with lows in the lower 70s tomorrow night. On an additional note, lows in the 70s are expected to continue over the next several days. So far this year, we have had 77 days with minimum temperatures at or above 70 degrees, as of Aug 20th. This is the most days with lows at or above 70 degrees at this point of the year we've seen on record. Furthermore, the top 4 years in this category have all occurred in the last decade: 75 in 2016, 74 in 2010, and 72 in 2018. Thiem .LONG TERM /Friday through Wednesday/... Only tweaks to the long term based on the latest guidance. BDL PREVIOUS DISCUSSION... A moist and unstable air mass will continue under the flat ridge aloft. However...a broad trough moving across the Great Lakes this weekend should push a frontal boundary into GA. This front looks like it will stall in the vicinity of central GA on Saturday with a wedge building into north GA. This configuration should keep chance to likely showers and thunderstorms across the area. By the first of next week...an upper level trough moves across the OH and TN Valley region keeping north and central GA in an unstable environment. High temperatures should moderate mostly into the 80s by the weekend and into next week. 41 BDL && .AVIATION... 18Z Update... VFR conditions expected through the forecast period. SCT040 and VCSH this afternoon with most showers clearing by 02Z. Highest chances for showers and thunderstorms Current guidance suggests skies will be mostly clear with no VSBY concerns, but given Gulf moisture, I'm not confident that we won't see at least patchy low cigs or fog in the area. Tomorrow, VFR should continue with BKN040 developing by 17-18Z. PROB30 for TSRA tomorrow afternoon with highest chances expected for northern sites. //ATL Confidence...18Z Update... Medium to high confidence on all elements Thiem && .PRELIMINARY POINT TEMPS/POPS... Athens 72 93 71 91 / 30 40 20 60 Atlanta 73 91 73 90 / 30 50 30 60 Blairsville 66 84 65 82 / 40 60 50 70 Cartersville 72 92 72 90 / 30 50 30 60 Columbus 73 93 73 93 / 20 40 20 40 Gainesville 73 90 72 90 / 30 50 30 60 Macon 73 94 73 94 / 20 40 20 40 Rome 72 92 72 91 / 30 50 30 70 Peachtree City 72 93 72 92 / 20 40 30 50 Vidalia 73 94 73 94 / 20 40 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Thiem LONG TERM....BDL AVIATION...Thiem
Hazardous weather outlook, Aug 21, 3:46 PM EDT, 42 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 346 PM EDT Wed Aug 21 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-222000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 346 PM EDT Wed Aug 21 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected across much of north and central Georgia this afternoon into tonight. A few storms could be strong to severe with gusty winds, frequent lightning and locally heavy rainfall possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered to numerous thunderstorms are expected across much of north and central Georgia into the first of next week...mainly in the afternoons and evenings. A few storms could be strong to marginally severe with gusty winds, frequent lightning and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 21, 1:53 PM EDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
153 PM EDT Wed Aug 21 2019
GAZ097-109>111-211830-
Wheeler GA-Telfair GA-Laurens GA-Dodge GA-
153 PM EDT Wed Aug 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHEELER...NORTHERN
TELFAIR...SOUTHERN LAURENS AND EASTERN DODGE COUNTIES UNTIL 230 PM
EDT...
At 152 PM EDT...a strong thunderstorm was over Achord, or near
McRae...moving northeast at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
McRae, Alamo, Helena, Jay Bird Springs, Achord, Cedar Grove and
Little Ocmulgee State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3216 8307 3231 8290 3208 8273 3203 8297
TIME...MOT...LOC 1752Z 238DEG 5KT 3213 8296
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 21, 3:48 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
348 PM EDT Wed Aug 21 2019
GAZ085-097-212015-
Johnson GA-Laurens GA-
348 PM EDT Wed Aug 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON AND NORTHEASTERN LAURENS
COUNTIES UNTIL 415 PM EDT...
At 348 PM EDT...a strong thunderstorm was over Scott, or 10 miles
south of Wrightsville...moving north at 10 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Wrightsville, Meeks and Scott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3260 8256 3258 8259 3256 8259 3253 8262
3254 8274 3271 8274 3273 8261 3267 8250
TIME...MOT...LOC 1948Z 198DEG 8KT 3258 8266
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Aug 21, 4:04 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
404 PM EDT Wed Aug 21 2019
GAZ016-212045-
White GA-
404 PM EDT Wed Aug 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHITE COUNTY UNTIL 445
PM EDT...
At 404 PM EDT...a strong thunderstorm was over Unicoi State Park, or
9 miles north of Cleveland. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Helen, Unicoi State Park, Anna Ruby Falls, Smithgall Woods
Conservation Are, Robertstown and Sautee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3479 8368 3477 8365 3477 8364 3476 8363
3473 8362 3472 8364 3467 8364 3466 8366
3462 8364 3470 8384 3480 8375 3479 8370
TIME...MOT...LOC 2004Z 211DEG 2KT 3473 8370
WIND...40MPHSpecial weather statement, Aug 21, 4:16 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
416 PM EDT Wed Aug 21 2019
GAZ085-086-212045-
Emanuel GA-Johnson GA-
416 PM EDT Wed Aug 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR EMANUEL AND EASTERN JOHNSON
COUNTIES UNTIL 445 PM EDT...
At 416 PM EDT...a strong thunderstorm was near Norristown Junction,
or near Swainsboro. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Swainsboro, Kite, Norristown Junction, Dellwood and Modoc.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3251 8236 3257 8254 3272 8254 3274 8240
3268 8226
TIME...MOT...LOC 2016Z 198DEG 2KT 3261 8244
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 8:36 PM EDT | Special Weather Statement | FFC | Wilkes | 24 min |
| Aug 21, 1:53 PM EDT | Special Weather Statement | FFC | Wheeler | 37 min |
| Aug 21, 3:48 PM EDT | Special Weather Statement | FFC | Johnson | 27 min |
| Aug 21, 4:04 PM EDT | Special Weather Statement | FFC | White | 41 min |
| Aug 21, 4:16 PM EDT | Special Weather Statement | FFC | Emanuel | 29 min |
| Aug 21, 4:23 PM EDT | Flash Flood Warning | FFC | White | 6 hr |
| Aug 21, 5:28 PM EDT | Special Weather Statement | FFC | Pulaski | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.